Tornadoes · United States · Missouri · 2009
EF0 tornado, Lock Spgs, Missouri, May 7, 2009
This EF0 tornado ran 0.1 miles across Daviess County on May 7, 2009, touching down at 8:01 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 7, 2009
- Touchdown
- 8:01 PM CDT (01:01 UTC)
- Lifted
- 8:02 PM CDT (01:02 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Daviess County
- Touchdown point
- 39.850, -93.810
- Lift-off point
- 39.850, -93.810
- Record number
- 0905071901-01
What the Weather Service recorded
Severe thunderstorms with large hail were observed over portions of the area. The activity was generated by a cold front and upper level storm system, in the late afternoon and evening hours of May 7, 2009.
A tornado with only half of the funnel visible, briefly touched down at 1901 CST in rural wooded land. Tree debris was observed by this tornado, flying through the area. The tornado quickly lifted at 19:02 CST.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
9 minutes of warning. NWS EAX issued a tornado warning for this county at 00:52 UTC, 9 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a severe thunderstorm watch, issued at 00:37 UTC and running to 03:39 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:48 UTC | 00:37 UTC | Tornado Watch | EAX |
| 00:37 UTC | 03:39 UTC | Severe Thunderstorm Watch | EAX |
| 00:41 UTC | 01:15 UTC | Severe Thunderstorm Warning | EAX |
| 00:52 UTC | 01:15 UTC | Tornado Warning | EAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at May 7, 6:40 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 7, 6:40 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT THU MAY 7 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /425 PM CDT THU MAY 7 2009/ MOST IMMEDIATE CONCERN IS THE THREAT OF SEVERE THUNDERSTORMS THIS EVENING. ACTIVITY OVER EXTREME SOUTHERN IA IS EXPECTED TO CONTINUE TRACKING ESE BUT AS THE STORMS BECOME MORE NUMEROUS AM EXPECTING TO SEE A COLD POOL FORM AND HEAD SOUTHWARD ALLOWING IT TO INTERACT WITH THE MODERATELY UNSTABLE AIRMASS..MIXED LAYER CAPES OF 1000-1500 CAPES FEEDING INTO THE STORMS WITH 2000 CAPES OVER EASTERN KS. O-6 KM BULK SHEAR OF 60-70KT CERTAINLY WILL PROVIDE MORE THAN SUFFICIENT SHEAR FOR SUPERCELLS. HOWEVER...ELEVATED LCL LEVELS ARE NOT FAVORABLE FOR TORNADOES EXCEPT FOR THOSE CELLS ALONG A BOUNDARY WHICH INGEST THE BETTER STREAMWISE LOW LEVEL VORTICITY FOUND THERE. VEERING LOW LEVEL FLOW OVER SE NEBRASKA/NW MISSOURI/NE KANSAS HAS TEMPORARILY LIMITED THE PROPAGATION SOUTHWARD OF THE CONVECTION. WILL NEED TO WAIT FOR THE COLD POOL TO FORM FIRST. 18Z NAM/RUC HOLD THE CONVECTION ALONG THE MO/IA BORDER THROUGH ABOUT 03Z BEFORE OPENING UP THE FLOODGATES AND ALLOWING THE CONVECTION TO SPREAD ACROSS MUCH OF THE CWA DURING THE LATE EVENING/OVERNIGHT HOURS. WHERE CONVECTION ENDS UP BY 12Z FRIDAY IS OPEN TO DEBATE AND WILL DETERMINE WHERE HEAVIEST QPF WILL BE. OTHERWISE...WILL BROADBRUSH POPS WITH OVERALL LOW QPF AS ANOTHER IN THE SERIES OF EMBEDDED IMPULSES STREAKS SOUTHEAST THROUGH THE CENTRAL PLAINS LATE TONIGHT. SHOULD SEE ANOTHER SURGE OF MID CLOUDS AND SCATTERED LIGHT SHOWERS. THUNDER LOOKS VERY SUSPECT IN THE MORNING. BY AFTERNOON A COLD FRONT WILL FINALLY ARRIVE WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLY FORMING JUST AHEAD OF IT. LOW CONFIDENCE ON PRECIPITATION COVERAGE LIMITS POPS TO LOW END CHANCE CATEGORY. THIS COLD FRONT SHOULD BRING IN MUCH DRIER AND SOMEWHAT COOLER AIR INTO THE REGION FOR SATURDAY AND SHOVE THE RAIN CHANCES SOUTH OF THE CWA. MJ MEDIUM RANGE (SUNDAY THROUGH THURSDAY)... MEDIUM RANGE MODELS CONTINUE TO EXHIBIT GOOD CONSISTENCY DEPICTING QUASI-ZONAL FLOW EARLY IN THE PERIOD...BUCKLING SLIGHTLY LATER IN THE PERIOD IN RESPONSE TO WEAK NEGATIVE HEIGHT ANOMALIES DEVELOPING ACROSS THE PACIFIC NORTHWEST...AND SUBTROPICAL RIDGING POKING NORTH INTO THE UPPER MIDWEST. THROUGH EARLY NEXT WEEK...THIS PATTERN WILL FAVOR SFC PRESSURE RISES AND SUBSIDENCE EXERTING INFLUENCE FROM THE NRN THROUGH CNTRL PLAINS...WITH THE PRIMARY BAROCLINICITY DRAPED NEAR THE I-40 CORRIDOR. HOWEVER...AS HEIGHT FALLS BEGIN TO EXTEND INLAND OVER THE NRN ROCKIES...THE COMBINATION OF LEE SFC PRESSURE FALLS AND SFC HIGH PRESSURE SLIDING EAST TO THE MIDATLANTIC STATES WILL PROMOTE RETURN FLOW OF DEEPER RICH MOISTURE THROUGH THE CNTRL CONUS. IN GENERAL...PREFER A BLEND OF THE 00Z ECMWF AND 12Z GEFS SHOWING A SLOWER AND WEAKER FORWARD PROGRESSION TO THE LEAD WAVE PUSHING OVER THE UPPER MIDWEST RIDGE AXIS...AND SUBSEQUENTLY A SLOWER AND WEAKER FRONTAL PUSH THROUGH THE MIDWEEK TIME FRAME. AS A RESULT...WILL CONTINUE TO ADVERTISE A PRIMARILY DRY FORECAST SUNDAY AND MONDAY...WITH FLOW ALOFT FAVORING ORGANIZED MCS/S CLOSER TO THE VEERED LLJ AXIS IN THE TX/OK/AR VICINITY. STILL CANNOT RULE OUT AN ISOLATED/SCT SHOWER/SPRINKLE ASSOCIATED WITH DECAYING CONVECTION SPILLING EAST FROM THE HIGH TERRAIN (PARTICULARLY SUNDAY AFTERNOON)...THOUGH COVERAGE...AMOUNTS...AND SENSIBLE IMPACTS PRECLUDE ANY STRONGER MENTION AT THIS TIME. CONCERNING TEMPERATURES THROUGH TUESDAY...ENSEMBLE SPREADS CONTINUE VERY SMALL...LEADING TO AN ABOVE AVERAGE CONFIDENCE FORECAST OF SLIGHTLY BELOW NORMAL READINGS. RETURN FLOW (INITIALLY MORE OF A MODIFIED CONTINENTAL AIRMASS) WILL BEGIN IN EARNEST TUESDAY MORNING WITH INCREASING HEIGHTS ALOFT AND MODEST THETA-E ADVECTION ON THE NOSE OF A WELL DEFINED EML. VIRTUALLY ALL MODELS INDICATE ESTABLISHED SLANTWISE UPGLIDE NEAR THE 305K SFC TUESDAY AFTERNOON...WITH NOTABLE ELEVATED INSTABILITY ABOVE H7. HAVE BOOSTED POPS INTO THE CHANCE CATEGORY DURING THIS TIME PERIOD...THOUGH CONCEPTUALLY WOULD EXPECT THE BEST CHANCES FOR THIS SCENARIO TO OCCUR OVERNIGHT TOWARDS WEDNESDAY MORNING. REGARDLESS...WOULD EXPECT THE FIRST ROUND OF STORMS TO PASS THROUGH THE CWA BY WEDNESDAY MORNING...WITH CAPPING INVERSION HOLDING UNTIL THE FRONTAL BOUNDARY APPROACHES AS EARLY AS LATE WEDNESDAY AFTERNOON (BUT MORE LIKELY UNTIL THURSDAY MORNING OR AFTERNOON). CONVERGENCE ALONG THIS BOUNDARY ALONG WITH WEAK DYNAMICAL LIFT SHOULD BECOME SUFFICIENT TO BREAK THE STIFF CAPPING INVERSION AT SOME POINT DURING THE MIDWEEK PERIOD...AND WITH DEEP MOISTURE IN PLACE (GREATER THAN 12 G/KG MIXED MOISTURE)...INSTABILITY PARAMETERS SHOULD PROVE AMPLE FOR STRONG TO SEVERE CONVECTION ALONG THIS BOUNDARY. WILL ALSO NEED TO WATCH FOR EXCESSIVE RAINFALL POTENTIAL SHOULD MESOSCALE INFLUENCES CAUSE THE BOUNDARY TO STALL ALONG A VEERED LLJ AXIS IN BETWEEN INDIVIDUAL WAVES ALOFT. 21 && .AVIATION... FOR THE 00Z TAFS...FAVOR GOING WITH VFR CONDITIONS FOR THIS FORECAST AS CONFIDENCE IS LOW ON PICKING ANY 2-4 HOUR WINDOW TO INSERT A TEMPO OR PREVAILING GROUP. BEST WAY TO GO IS TO AMEND THE FORECAST SHOULD CONVECTION DEVELOP UPSTREAM OF THE TERMINALS. NEAR TERM PORTION OF FORECAST BECOMING A BIT CLEARER AS PRIMARY CONVECTION REMAINS ROOTED TO THE NORTH OF THE TERMINALS WITH THE DEVELOPING MCS. STILL A POTENTIAL FOR THIS CONVECTION TO AFFECT THE KSTJ TERMINAL OVER THE NEXT 6 HOURS AS THE ENTIRE BOUNDARY SAGS SOUTHWARD. HOWEVER CANT JUSTIFY ANYTHING MORE THAN VCTS. FOR THE KMCI/KMKC TERMINALS THE ABOVE NOTED BOUNDARY WILL LIKELY NOT ARRIVE UNTIL AFTER MIDNIGHT. CONVECTION POSSIBLE BUT BY THAT TIME IT SHOULD BE FALLING APART. LATE TONIGHT AND FRIDAY EXTENSIVE MID LEVEL CLOUDINESS EXPECTED WITH EMBEDDED LIGHT SHOWERS POSSIBLE. WITH THE SHOWERS BEING SO RANDOMLY PLACED BEST TO GO WITH A DRY FORECAST FROM LATE MORNING THROUGH THE AFTERNOON HOURS AND WAIT FOR NEXT FORECAST CYCLE. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 7, 6:51 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 PM CDT THU MAY 7 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-090000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 651 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY NORTH OF AN OLATHE TO SEDALIA LINE INTO THE LATE EVENING HOURS. HOWEVER...THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE NORTH OF A ST JOSEPH TO MACON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS AS A MESOSCALE CONVECTIVE SYSTEM EVOLVES. INDIVIDUAL STORMS WILL TRACK TO THE EAST-SOUTHEAST WHILE THE ENTIRE BOUNDARY WHICH IS SUPPORTING THE STORMS SHIFTS GRADUALLY SOUTHWARD. WILL BE WATCHING TO SEE HOW THE COLD POOL EVOLVES FROM THE MATURING SYSTEM AS THIS COLD POOL SHOULD PUSH SOUTH WITH NEW THUNDERSTORMS FORMING ALONG THIS NEW BOUNDARY. SCATTERED THUNDERSTORMS MAY STILL AFFECT AREAS INTO WEST CENTRAL AND CENTRAL MISSOURI LATER TONIGHT BUT THE SEVERE POTENTIAL WILL BE LESSENING AS THE LOW LEVEL JET WEAKENS AND DIURNAL COOLING EFFECTS SUPPRESS THE UPDRAFTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT DUE TO LIMITED INSTABILITY...THE STORMS ARE NOT EXPECTED TO BE SEVERE. OTHERWISE...A PERIOD OF THUNDERSTORMS IS POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE WEATHER IS POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO MID EVENING AND MAINLY ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS.
In the hours before
Special weather statement, May 7, 7:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT THU MAY 7 2009
MOZ016-080030-
SULLIVAN-
702 PM CDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR SULLIVAN COUNTY UNTIL 730 PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF MILAN...MOVING SOUTHEAST AT 30
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MILAN AROUND 715 PM CDT.
GREEN CITY AROUND 725 PM CDT.
THE TOWN OF REGER IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 4026 9294 4003 9303 4004 9312 4013 9335
4036 9333
CDBSpecial weather statement, May 7, 7:15 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT THU MAY 7 2009
MOZ012-013-080045-
ANDREW-DE KALB-
715 PM CDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN ANDREW AND SOUTHWESTERN
DEKALB COUNTIES UNTIL 745 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CLARKSDALE...OR 11 MILES
EAST OF COUNTRY CLUB VILLA...MOVING SOUTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
CLARKSDALE AROUND 730 PM CDT.
STEWARTSVILLE AROUND 740 PM CDT.
THE TOWNS OF HELENA...COSBY AND AMITY ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 3991 9437 3974 9447 3974 9450 3981 9462
3981 9463 3985 9469 3993 9470 3998 9463
CDBSpecial weather statement, May 7, 7:17 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
717 PM CDT THU MAY 7 2009
MOZ004-005-014-080045-
DAVIESS-GENTRY-HARRISON-
717 PM CDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN GENTRY...NORTHWESTERN
DAVIESS AND SOUTHERN HARRISON COUNTIES UNTIL 745 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW HAMPTON...OR 7 MILES EAST OF ALBANY...
MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BETHANY AROUND 725 PM CDT.
PATTONSBURG AROUND 730 PM CDT.
GILMAN CITY AROUND 740 PM CDT.
THE TOWN OF COFFEY IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 4025 9377 4024 9377 3993 9408 4019 9435
4033 9421
CDBLocal storm report, May 7, 7:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL COFFEY 40.11N 94.01W
05/07/2009 E1.00 INCH DAVIESS MO TRAINED SPOTTER
&&
ABAILEYSpecial weather statement, May 7, 7:45 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT THU MAY 7 2009
MOZ013-080115-
DE KALB-
745 PM CDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN DEKALB COUNTY UNTIL 815
PM CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSBORN...OR NEAR MAYSVILLE...MOVING EAST AT
30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN DEKALB
COUNTY...INCLUDING THE TOWN OF OSBORN.
LAT...LON 3983 9421 3974 9422 3974 9438 3981 9452
3993 9438
CDBLocal storm report, May 7, 7:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FUNNEL CLOUD 2 N GALLATIN 39.94N 93.96W
05/07/2009 DAVIESS MO TRAINED SPOTTER
ALSO POWERLINES REPORTED DOWN IN GALLATIN
&&
ABAILEYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KTOP), 00:00Z
1.0 hours before the tornado, 183 km from the path. May 8, 2009.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -6 J/kg
- Surface CAPE
- 2034 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
- 0-3 km lapse rate
- 7.6 K/km
The radar
The Pleasant Hill radar (KEAX), 122 km away, was scanning. The volume nearest the touchdown began at 00:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:40 UTC | HAIL 1 | Coffey | Daviess, MO | |
| 00:50 UTC | TSTM WND DMG | Gallatin | Daviess, MO | LARGE MAPLE TREE DOWN ON HOUSE. DELAYED REPORT. |
| 00:51 UTC | FUNNEL CLOUD | 2 N Gallatin | Daviess, MO | ALSO POWERLINES REPORTED DOWN IN GALLATIN |
| 00:51 UTC | TORNADO | 2 W Lock Springs | Daviess, MO | VISIBLE FUNNEL ONLY HALF WAY TO THE GROUND. TREE DEBRIS FLYING THROUGH THE AIR. |
| 01:01 UTC | TORNADO | 2 W Lock Springs | Daviess, MO | VISIBLE FUNNEL ONLY HALF WAY TO THE GROUND. TREE DEBRIS FLYING THROUGH THE AIR...CORRECTED FOR TIME OF OCCURRENCE |
| 01:19 UTC | HAIL 0.75 | 4 Nw Chillicothe | Livingston, MO | |
| 01:20 UTC | FUNNEL CLOUD | Utica | Livingston, MO | FUNNEL CLOUD REPORTED TO DANCE UP AND DOWN AND NEVER TOUCH THE GROUND |
| 02:15 UTC | HAIL 2.75 | 4 W Carrollton | Carroll, MO |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2009 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 7, 2009
3 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.